docetaxel- taxotere bad flu like pains

Hi I’ve just finished 4 x FEC and started docetaxel. Haven’t been able to sleep much. Body very sore and achy. Quite painful limbs. Please does anyone have any tips to deal with this. Also got tingles
Use pins and needles in feet. Thanks so much. Barbara

Hi Delphinium

 

I finished FEC-T back in March. I had a harder time with the docetaxyl. It didn’t like me. Did you have any of the white cell count injections? These can cause pain as they boost your bone marrow. I suffered badly as I was told not to take painkillers. You could try paracetamol or ibuprofen if you’ve not been told to avoid but they can mask infection by reducing your temp. The only way I could ease it was lying in a hot bath.

 

The pins and needles are a common side effect of tax. I still have it 3 months after finishing treatment but I’ve been prescribed gabapentin by me GP which does help.

 

x

Hi Delphinium…as Ash66 says try alternating paracetamol and ibuprofen, but remeber to take your temp before taking para. My treatment finished nearly 3 years ago and the switch from FEC to TAX hit me like a truck! After the event, my Onc said the first TAX after FEC is usually the worst as your body needs to accommodate a different treatment when it was just getting over the first…why she didn’t tell me before I really don’t know. TAX is a really effective treatment and plant based (yew tree) which is what kept me going. A warm bath with good old Radox crystals may help, or one of those wheat bags, you heat up in the microwave, applied where the pain is worse. For your next TAX start taking painkillers the day after infusion for 5 to 6 days as this should help to mitigate the pain as it turns off the receptors in your brain. If you need stronger painkillers, please ask. From a 12 tablets a year oerson, I took over 300 painkillers in 9 weeks!!! You may also have the ‘white blood cell injections’ as TAX can cause your immune system to be less effective. These, too, can cause aches, usually around the neck and shoulders …HOWEVER this is a good thing as it means they are working and stimulating your white blood cells :slight_smile: I think most find that the worst aches/pains are over in a few days, and do lessen as your body gets used to TAX. The pins and needles may be peripheral neuropathy (PN) again caused by the TAX. I found soaking my feet helped, along with keeping them well moisturised - massage is good - and raised where I could. Please mention this to your Onc if it continues as I didn’t and still have a level of PN nearly 3 years later :frowning:

I hope that your discomfort eases soon…all the best with the rest of your treatment…take care x

Hi I started docent axel/carboplatin last thurs at Christies. I’ve ached a lot so just trying to rest and take paracetamol with care. My worst problem is stomach cramps. Not sure if anyone can help. I’m hoping I will improve before the next cycle. I’ve had the ‘filagrim’ for 5 days. Thx Helen

I am having FEC-T about to have first Doxatel on Friday. Worried it will be worse than the FEC ? any tips to help. Using cold cap as well hair clinging on hope it survives if I lose much more the wig will have to come out ?

I finished chemo in April and didn’t suffer too badly, but was recommended Epsom salts in the bath and udder cream for the feet! Give them a go, I found it very relaxing. Keep going ladies, it gets better (though still v tired!)